Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 264, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 3, 2001, 3:05 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 3:05 AM CDT (08:05 UTC)
- Expired
- Jul 3, 2001, 3:20 AM CDT
- In force
- 15 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 030803 SVRFSD IAC041-059-030815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 305 AM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHWEST IOWA DICKINSON COUNTY IN NORTHWEST IOWA * UNTIL 320 AM CDT * AT 302 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED FROM ORLEANS TO 7 MILES SOUTHE AST OF FOSTORIA...OR FROM SPIRIT LAKE TO 6 MILES NORTHEAST OF SPENCER...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SUPERIOR AROUND 310 AM CDT LAT...LON 4349 9526 4310 9513 4310 9468 4350 9466
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:55 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 8:55 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT MON JUL 2 2001 FNTL BNDRY ACRS NRN NE THRU NW IA IN SRN MN HAS NEARLY STALLED OUT AND WILL BE THE FOCAL POINT FOR TSTMS TNGT...DEW POINTS ARE ARND 70 ALNG FNT. ISOLTD TSTM HAS DVLPD IN S CNTRL SD ALONG MO RVR...HWVR MOST TSTMS ARE MOVG E ALNG FNT IN NRN NE WITH S/WV BUT AS SRLY JET INCRS SOME TNGT MAY BE ENGH TO PUSH THEM NE INTO SRN PARTS OF CWA...MAINLY SE. WILL KEEP THE HIGHER POPS IN SRN AREAS. MAIN THREAT CONTS TO BE LARGER HAIL. FURTHER N WEAK S/WV WAS PRDCG SOME WIDELY SCTD SHWRS AND A COUPLE OF TSTMS. WILL HAVE LOW POPS OVR NERN ZNS. NW ZNS COU^LD SEE SOME WIDELY SCTD LGT SHWRS UNTIL ARND MDNGT. TEMPS LOOK OK FOR NOW BUT ADJSTD WNDS IN ERN ZNS. .FSD...NONE WB
In the hours before
Special weather statement, Jul 3, 12:45 AM CDT, 2 hours 20 minutes before
SDZ070-071-IAZ012>014-020>022-031-032-NEZ013-014-030700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1245 AM CDT TUE JUL 3 2001 SEVERE THUNDERSTORM WATCH 499 WHICH WAS IN EFFECT FOR EXTREME SOUTHEAST SOUTH DAKOTA AND PART OF NORTHWEST IOWA AND EXTREME NORTHWEST NEBRASKA HAS BEEN CANCELED AS OF 1245 AM CDT. THUNDERSTORMS WILL STILL BE SCATTERED ACROSS THIS AREA DURING THE NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL AND SMALL HAIL ALONG WITH DANGEROUS LIGHTNING WILL BE ASSOCIATED WITH STORMS IN THE AREA. UMLAND
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.